I have been an addict for 20 years and I was abusing opiates. I started with vicodin, then percs, tramadol, was addicted to meth for 4 years, then morphine and herion. I abused Adderall and Xanax . I got on Saboxone in Feb of this year and it has helped me so much. I have been clean for 68 days now and feel great but i'm gaining weight and I don't know if its because of the medicine or because I actually eat 3 meals a day now but I used to have eating disorders and I don't want to fall back into that again. can anybody tell me if saboxone causes weight gain
So you are still on the suboxen? I think its probably best to let your body get used to whatever changes are going on adjusting. I lost more than 20 lbs on my daily dosesof whatever I could get my hands on. Typically addicts don't eat very well so our body's go into survival mode. Talk to your Dr. Keep your eye on the "being free" not on the scale.
Your gaining weight because your clean. I am not proud to admit I've gained over 40 pds being clean at times I'm unhappy with my body but hey I would much rather be fat and healthy then skinny and unhealthy
When you say you're 68 days clean, are you on Subs. or not? It makes a difference to the answer to your question. I've seen others on the forum describe themselves as clean when on Suboxone. Just wondering. Thanks!
Yes subS are something to argue over. Clean or not clean? I used to say if someone is on subs they ate still getting high but over the years I've learned if your doing the right thing and getting ur life back on track I wouldn't worry about ppl judging u on subs. U can try naltrexone. This is a wonderful drug and has helped me so much on my road to recovery. You also must think about detoxing from the subs. The detox can be worse then herion. If u r on the right track and subs are helping u lik I said don't worry about the ppl who are going to judge u.
If you're living right on Suboxone, not getting high, eating, taking care of your home, yourself, your family and so on, then you're living a clean life. You're not buying heroin or drugs off the street. You're not stealing. You're not breaking the law by doctor shopping. That IS being clean! Some people have to have meds to LIVE. You would have probably died on the road you were on. Don't beat yourself up for taking it. Just do it through a doctor, and do exactly what they say. 20 years is a long time. And you were heavy into addiction. It may have been your only choice. None of us can answer that. I don't condone sub or methadone for people with a 6 month or one year addiction, but this may have been the only way for you to survive! So that's that! :)
I've heard of some people gaining and some losing. I think that each body is different. It could be that you're just starting to live and eat again. Be sure and get some exercise. That will help. Just live normally, and it'll be ok. A few extra pounds is better than being dead any day! :)
And to answer the question, Subs themselves don't really cause weight gain, it's usually because a person when they were using wasn't eating properly. Most of our patients reported that was one of the first things to return, an appetite and taste for food again.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.